Alert archive / Nevada / Wind Advisories in 2019
Wind Advisory 23, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Dec 21, 2019, 1:53 PM PST for Nye County, White Pine County, Nevada. It took effect at Dec 22, 2019, 9:00 AM PST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Dec 21, 2019, 1:53 PM PST (21:53 UTC)
- In effect from
- Dec 22, 2019, 9:00 AM PST
- Expired
- Dec 22, 2019, 6:00 PM PST
- In force
- 9 hr
- Issued by
- NWS Elko, NV
Counties Nye County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 242 km from the middle of the area, began a volume at 21:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 9.9 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2787 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 314 m²/s²
- 0-3 km storm-relative helicity
- 541 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
786 WWUS75 KLKN 212153 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 153 PM PST Sat Dec 21 2019 NVZ035-040-041-220600- /O.NEW.KLKN.WI.Y.0023.191222T1700Z-191223T0200Z/ White Pine County-Northwestern Nye County-Northeastern Nye County- Including the cities of Ely, Ruth, McGill, Connors Pass, Great Basin National Park, Tonopah, Round Mountain, Duckwater, and Currant Summit 153 PM PST Sat Dec 21 2019 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM PST SUNDAY... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...White Pine County, Northwestern Nye County and Northeastern Nye County. * WHEN...From 9 AM to 6 PM PST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Crosswinds will make driving difficult, especially on west to east highways. Blowing dust could briefly reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lkn
3 follow-up statements
796 WWUS75 KLKN 221037 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 237 AM PST Sun Dec 22 2019 NVZ035-040-041-221845- /O.CON.KLKN.WI.Y.0023.191222T1700Z-191223T0200Z/ White Pine County-Northwestern Nye County-Northeastern Nye County- Including the cities of Ely, Ruth, McGill, Connors Pass, Great Basin National Park, Tonopah, Round Mountain, Duckwater, and Currant Summit 237 AM PST Sun Dec 22 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM PST THIS EVENING... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...White Pine County, Northwestern Nye County and Northeastern Nye County. * WHEN...From 9 AM to 6 PM PST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Crosswinds will make driving difficult, especially on west to east highways. Blowing dust could briefly reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lkn
595 WWUS75 KLKN 221038 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 238 AM PST Sun Dec 22 2019 NVZ035-040-041-230200- /O.CON.KLKN.WI.Y.0023.191222T1700Z-191223T0200Z/ White Pine County-Northwestern Nye County-Northeastern Nye County- Including the cities of Ely, Ruth, McGill, Connors Pass, Great Basin National Park, Tonopah, Round Mountain, Duckwater, and Currant Summit 238 AM PST Sun Dec 22 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM PST THIS EVENING... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...White Pine County, Northwestern Nye County and Northeastern Nye County. * WHEN...From 9 AM to 6 PM PST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Crosswinds will make driving difficult, especially on west to east highways. Blowing dust could briefly reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lkn
701 WWUS75 KLKN 230202 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 602 PM PST Sun Dec 22 2019 NVZ035-040-041-230315- /O.EXP.KLKN.WI.Y.0023.000000T0000Z-191223T0200Z/ White Pine County-Northwestern Nye County-Northeastern Nye County- Including the cities of Ely, Ruth, McGill, Connors Pass, Great Basin National Park, Tonopah, Round Mountain, Duckwater, and Currant Summit 602 PM PST Sun Dec 22 2019 ...WIND ADVISORY HAS EXPIRED... Winds across central Nevada have fallen below advisory levels. However, gusty winds will continue for the next couple of hours but will steadily decrease through this evening. $$ For more information from the National Weather Service visit http://weather.gov/lkn
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Dec 21, 2:48 AM PST, 11 hours 5 minutes earlier.
Area forecast discussion, Dec 21, 2:48 AM PST, 11 hours 5 minutes before
Area Forecast Discussion National Weather Service Elko NV 248 AM PST Sat Dec 21 2019 .SYNOPSIS...Dry with afternoon high temperatures continuing to trend warmer today and again on Sunday. Winds become gusty on Sunday ahead of an approaching system that will bring cooler temperatures and scattered snow showers to much of the region Monday. Periods of unsettled weather are expected next week. && .SHORT TERM...Today through Monday. Southwesterly flow continues today bringing slightly warmer temperatures along with more high clouds to NV as trough energy approaches the west coast. Jet energy moves over NV on Sunday which will result in gusty winds, which may approach advisory levels across the higher terrain of Central NV where winds will be strongest. Sunday night into Monday the base of the approaching trough will move onshore into southern CA, at which time clouds will lower over Central NV with snow showers returning. Through Monday afternoon valley locations across central NV should receive between a dusting and perhaps a half inch of new snow, while mountains across Central NV may see an inch or two of snow. .LONG TERM...Monday Night Through Saturday: An unsettled winter pattern will continue early next week with a trough over CA expected to lift northeastward through the GReat Basin. Southerly flow ahead of the trough will bring up the necessary moisture for snow beginning across central Nevada late Monday expanding northward into northern Nevada Tuesday morning. The shortwave energy and dynamics will translate eastward allowing snow intensity to decrease Tuesday night into Wednesday although spotty snow showers are expected to persist through Christmas morning. Ridging begins to build over the region Thursday with diminishing chances for snow into the weekend. Overall snow totals will not be impressive and models have not deviated from this solution for the past several runs. Nonetheless, expect some impacts and travel issues midweek across the state. Current model runs show central Nevada receiving slightly higher amounts of snow through the period. As of now, Monday night into Tuesday morning will be the times of heaviest snowfall. Accumulations of 1 to 4 inches are expected with the highest amounts across central Nevada. Winds are not expected to be an issue despite the fairly active weather pattern. With extensive cloud cover expected through the week, nighttime temperatures will be moderated to an extent with lows in the 20s Monday night before reaching the teens beginning Tuesday night. Highs will generally rise above freezing in most valleys with mid 30s continuing late into the week aiding in melting the Monday night/Tuesday snowfall. However, no exceptionally cold conditions are observed in model guidance as it stands now. && .AVIATION...VFR conditions for all terminals for the next 24 hours. However, a West Coast storm system will maintain a consistent high level cloud deck as well as bring gusty afternoon winds to KELY. Winds on Sunday will be stronger statewide affecting all TAF sites. && .LKN WATCHES/WARNINGS/ADVISORIES...None. && 96/93/88
Hazardous weather outlook, Dec 20, 2:32 PM PST, 23 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Elko NV 232 PM PST Fri Dec 20 2019 NVZ030-031-033>041-212245- Humboldt County-Northern Elko County-Southeastern Elko County- Ruby Mountains/East Humboldt Range-White Pine County- Northern Lander County and Northern Eureka County- Southern Lander County and Southern Eureka County- Southwestern Elko County-South Central Elko County- Northwestern Nye County-Northeastern Nye County- 232 PM PST Fri Dec 20 2019 This hazardous weather outlook is for portions of Nevada...north central Nevada...northeast Nevada...northwest Nevada and south central Nevada. .DAY ONE...Tonight. No significant weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Several weak weather systems will be affecting portions of northern and central Nevada for the holiday travel period next week. Areas of light snow showers are possible during the upcoming week and will produce some light snowfall amounts across the area. Although still several days out, amounts of one to four inches of snow will be possible from next Monday through Thursday, with the highest amounts expected over the summits and passes. If traveling over the holiday period, please check the weather before heading out and let others know your route and expected arrival time. .SPOTTER INFORMATION STATEMENT... Spotters are asked to report weather phenomena according to standard operating procedure.
In the hours before
Local storm report, Dec 21, 10:56 AM PST, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ELKO NV
1056 AM PST SAT DEC 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY SNOW 4 SSW JARBIDGE 41.83N 115.45W
12/14/2019 M19.0 INCH ELKO NV MESONET
BEAR CREEK SNOTEL, ELEVATION 8040 FEET. 72
HOUR STORM TOTAL.
&&
MGLocal storm report, Dec 21, 11:02 AM PST, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ELKO NV
1102 AM PST SAT DEC 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY SNOW 6 W TUSCARORA 41.32N 116.33W
12/14/2019 M12.0 INCH ELKO NV MESONET
CORRECTS PREVIOUS HEAVY SNOW REPORT FROM 6 W
TUSCARORA. TOE JAM SNOTEL (TJMN2), ELEVATION
7700 FEET. 72 HOUR STORM TOTAL.
&&
86Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.